Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 27, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Feb 18, 2005, 9:34 AM PST for Ventura County, California. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 18, 2005, 9:34 AM PST (17:34 UTC)
- Expired
- Feb 18, 2005, 11:30 AM PST
- In force
- 116 min
- Issued by
- NWS Los Angeles, CA
- Area
- Counties, with a storm outline in the text
County Ventura County, CA
The radar
The Los Angeles radar (KVTX), 26 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KLOX 181738 FFWLOX CAC111-181930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OXNARD CA 934 AM PST FRI FEB 18 2005 THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL VENTURA COUNTY IN SOUTHWEST CALIFORNIA * UNTIL 1130 AM PST * AT 931 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER EAST CENTRAL VENTURA COUNTY...INCLUDING PIRU AND MOORPARK. THE WARNING AREA INCLUDES THE SIMI AND PIRU BURN AREAS. RAINFALL RATES APPROACHING ONE INCH PER HOUR HAVE BEEN OBSERVED...RESULTING IN FLOODING OF HOPPPER CREEK AND THE CLOSURE OF HIGHWAY 126. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FILLMORE...PIRU...AND MOORPARK EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3423 11902 3425 11864 3462 11880 3462 11899 $$ WOFFORD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 18, 8:45 AM PST, 49 minutes earlier.
Area forecast discussion, Feb 18, 8:45 AM PST, 49 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 845 AM PST FRI FEB 18 2005 .SHORT TERM...WET WEEKEND IN STORE FOR US. SOUNDING LIKE A BROKEN RECORD, BUT THE UPPER LOW OFFSHORE WILL CONTINUE TO SPIN BANDS OF PRECIP INTO OUR AREA THROUGH TUESDAY. ALTHOUGH IT WILL BE NEXT TO IMPOSSIBLE TO TIME THESE THINGS OR PREDICT EXACTLY HOW MUCH RAIN WILL FALL OVER SHORT PERIODS OF TIME, ITS PROBABLY A SAFE BET THAT RAINFALL AMOUNTS THROUGH MONDAY SOUTH OF POINT CONCEPTION WILL RANGE FROM 2 TO 5 INCHES FOR THE COAST AND VALLEYS AND 5 TO 10 INCHES IN THE MOUNTAINS WITH ISOLATED AMOUNTS UP TO 15. NORTH OF POINT CONCEPTION PROBABLY ABOUT HALF THOSE AMOUNTS. THE MODELS SEEM TO BE KEYING IN ON TWO DISTINCT PERIODS OF TIME WHEN THE RAIN WILL BE HEAVIEST. THE FIRST IS SATURDAY MORNING THROUGH EARLY AFTERNOON AND THE SECOND (AND STRONGEST OF THE TWO) IS MONDAY MORNING THROUGH AFTERNOON. OUTSIDE OF THOSE TIMES, JUST ON AND OFF SHOWERS WITH LOCALLY HEAVIER EMBEDDED SHOWERS ARE EXPECTED. GIVEN HOW MUCH RAIN FELL THIS MORNING OVER VENTURA COUNTY (AS MUCH AS 2 INCHES IN A 3 HOUR PERIOD), I PROBABLY WILL BE ISSUING A FLASH FLOOD WATCH FROM SRN SBA COUNTY THROUGH LA COUNTY. IN THE MOUNTAINS ABOVE ABOUT 6000 FEET, VERY WET AND HEAVY SNOW IS FALLING. ACCUMULATIONS ARE BEING LIMITED DUE TO THE HIGH WATER CONTENT AND SURFACE TEMPS AT OR SLIGHTLY ABOVE FREEZING. SO FAR ACCUMULATIONS HAVE BEEN GENERALLY 3 INCHES OR LESS BELOW 8000 FEET, HOWEVER THE SNOW LEVELS WILL BE LOWERING THIS WEEKEND AND WE MAY NEED TO UPGRADE TO A WINTER STORM WARNING AT SOME POINT, POSSIBLY AS EARLY AS TONIGHT. .LONG TERM...LOOKS LIKE THE LAST BIG HURRAH FROM THIS VERY SLOW MOVING UPPER LOW WILL BE MONDAY. LATEST GFS AND ETA BOTH STILL SHOWING VERY HEAVY RAIN FROM 4AM-4PM MONDAY. BY TUESDAY, NORTHWEST FLOW WILL START TO DRY THINGS OUT, THOUGH SCATTERED SHOWERS ARE STILL EXPECTED. WEDNESDAY AND THURSDAY STILL LOOK DRY. && .LOX WATCHES/WARNINGS/ADVISORIES... FLOOD ADVISORY (SEE LAXFLSLOX). WINTER WEATHER ADVISORY (SEE LAXWSWLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). && WOFFORD
Hazardous weather outlook, Feb 18, 6:00 AM PST, 3 hours 34 minutes before
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
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 6:35 AM PST | Flash Flood Warning | LOX | Ventura | 55 min |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.